Alert archive / Indiana / Flash Flood Warnings in 2012

Flash Flood Warning 10, NWS Chicago, IL

May 7, 2012Iroquois County, Illinois; Benton County, Jasper County, Newton County, Indiana

NWS Chicago, IL issued this flash flood warning at May 7, 2012, 1:43 AM CDT for Iroquois County, Illinois; Benton County, Jasper County, Newton County, Indiana. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2012, 1:43 AM CDT (06:43 UTC)
Expired
May 7, 2012, 7:14 AM CDT
In force
6 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Iroquois County, IL, Benton County, IN, Jasper County, IN, Newton County, IN

The radar

The Chicago radar (KLOT), 101 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 2:20 AM CDTFLASH FLOODKentland, IN1800S 700W IMPASSABLE AND CLOSED DUE TO FLOODING.
May 7, 6:45 AM CDTFLASH FLOOD1 S Kentland, INU.S. 41 CLOSED NEAR 1700S. START TIME OF FLOODING UNKNOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1208 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1947 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WGUS53 KLOT 070643
FFWLOT
ILC075-INC007-073-111-071430-
/O.NEW.KLOT.FF.W.0010.120507T0643Z-120507T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
143 AM CDT MON MAY 7 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN NORTHWEST INDIANA...
  SOUTHERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
  JASPER COUNTY IN NORTHWEST INDIANA...
  NEWTON COUNTY IN NORTHWEST INDIANA...

* UNTIL 930 AM CDT/1030 AM EDT/

* AT 137 AM CDT/237 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL       
  ACROSS LIVINGSTON...KANKAKEE..NORTHERN IROQUOIS AND NEWTON         
  COUNTIES. THESE STORMS ARE SPREADING SOUTHEASTWARD AND WILL        
  PUSH INTO SOUTHERN IROQUOIS...JASPER...AND BENTON COUNTIES OVER    
  THE NEXT 1 TO 2 HOURS. RADAR ESTIMATES THAT THESE STORMS ARE 
  PRODUCING 1 TO 2 INCHES OF RAIN PER HOUR WITH ISOLATED AREAS OF UP 
  TO 3 INCHES OF RAIN IN ONE HOUR. AS A RESULT...AN ADDITIONAL 2 TO 
  4 INCHES OF RAIN COULD FALL ACROSS THE WARNED AREA OVER THE NEXT 
  2 TO 3 HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ATKINSON...BARCE...BEAVER CITY...CLAYTONVILLE...CONRAD...DE
  MOTTE...DUNNINGTON...ENOS...FAIR OAKS...FORESMAN...FOREST CITY...
  FOWLER...FREELAND PARK...GIFFORD...HANGING GROVE...KENTLAND...LAKE
  VILLAGE...LOCHIEL...MCCOYSBURG...MOODY...MOROCCO...OTTERBEIN...
  PEMBROKE...PERCY JUNCTION...PERKINS...PLEASANT RIDGE...RAUB...
  RENSSELAER...ROSELAWN AND STOCKLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS...VIADUCTS...AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4091 8698 4084 8699 4083 8709 4047 8710
      4049 8812 4081 8812 4081 8754 4117 8753
      4116 8739 4129 8712 4122 8697 4123 8692
      4091 8692

$$

MDB
3 follow-up statements
145 
WGUS73 KLOT 070751
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
251 AM CDT MON MAY 7 2012

ILC075-INC007-073-111-071430-
/O.CON.KLOT.FF.W.0010.000000T0000Z-120507T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-NEWTON IN-JASPER IN-BENTON IN-
251 AM CDT MON MAY 7 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BENTON...JASPER...NEWTON
AND IROQUOIS COUNTIES UNTIL 930 AM CDT/1030 AM EDT/...

AT 245 AM CDT/345 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. THE HEAVIEST STORMS WERE OCCURRING OVER SOUTHERN 
IROQUOIS...SOUTHERN NEWTON...SOUTHERN JASPER...AND BENTON COUNTIES. 
RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN IN THE PAST 
HOUR ACROSS MUCH OF THIS AREA AND ANOTHER 1 TO 3 INCHES IS POSSIBLE 
OVER THE NEXT 1 TO 3 HOURS.  

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATKINSON...BARCE...BEAVER CITY...CLAYTONVILLE...CONRAD...DE MOTTE...
DUNNINGTON...ENOS...FAIR OAKS...FORESMAN...FOREST CITY...FOWLER...
FREELAND PARK...GIFFORD...HANGING GROVE...KENTLAND...LAKE VILLAGE...
LOCHIEL...MCCOYSBURG...MOODY...MOROCCO...PEMBROKE...PERCY JUNCTION...
PERKINS...PLEASANT RIDGE...RAUB...RENSSELAER...ROSELAWN...STOCKLAND
AND SUMAVA RESORTS.

AT 220 AM CDT...LAW ENFORCEMENT REPORTED THAT ROADS WERE IMPASSABLE 
NEAR 1800 SOUTH AND 700 WEST NEAR KENTLAND INDIANA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS...VIADUCTS AND UNDERPASSES. ADDITIONALLY...
RURAL ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE INTO WATER COVERING ROADWAYS.

&&

LAT...LON 4091 8698 4084 8699 4083 8709 4047 8710
      4049 8812 4081 8812 4081 8754 4117 8753
      4116 8739 4129 8712 4122 8697 4123 8692
      4091 8692

$$

MDB
233 
WGUS73 KLOT 070917
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
417 AM CDT MON MAY 7 2012

ILC075-INC007-073-111-071430-
/O.CON.KLOT.FF.W.0010.000000T0000Z-120507T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-NEWTON IN-JASPER IN-BENTON IN-
417 AM CDT MON MAY 7 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BENTON...JASPER...NEWTON
AND IROQUOIS COUNTIES UNTIL 930 AM CDT/1030 AM EDT/...

AT 413 AM CDT/513 AM EDT/...RADAR INDICATED SCATTERED SHOWERS AND 
THUNDERSTORMS CONTINUING ACROSS THE WARNED AREA. THE HEAVIEST RAIN 
OVER THE LAST HOUR HAS FALLEN ACROSS SOUTHERN NEWTON AND JASPER 
COUNTIES AND MUCH OF BENTON COUNTY...WHERE RADAR ESTIMATES THAT 1 TO 
1.5 INCHES OF RAIN HAS FALLEN DURING THAT HOUR. ADDITIONAL 
THUNDERSTORMS ARE APPROACHING FROM THE SOUTHWEST AND WILL LIKELY 
BRING ANOTHER 1 TO POSSIBLY 2 INCHES OF RAINFALL OVER THE NEXT FEW 
HOURS...THOUGH COVERAGE MAY BE LESS WIDESPREAD.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATKINSON...BARCE...BEAVER CITY...CLAYTONVILLE...CONRAD...DE MOTTE...
DUNNINGTON...ENOS...FAIR OAKS...FORESMAN...FOREST CITY...FOWLER...
FREELAND PARK...GIFFORD...HANGING GROVE...KENTLAND...LAKE VILLAGE...
LOCHIEL...MCCOYSBURG...MOODY...MOROCCO...PEMBROKE...PERCY JUNCTION...
PERKINS...PLEASANT RIDGE...RAUB...RENSSELAER...ROSELAWN...STOCKLAND
AND SUMAVA RESORTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS...VIADUCTS AND UNDERPASSES. ADDITIONALLY...
RURAL ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4091 8698 4084 8699 4083 8709 4047 8710
      4049 8812 4081 8812 4081 8754 4117 8753
      4116 8739 4129 8712 4122 8697 4123 8692
      4091 8692

$$

MDB
560 
WGUS73 KLOT 071214
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
714 AM CDT MON MAY 7 2012

ILC075-INC007-073-111-071229-
/O.CAN.KLOT.FF.W.0010.000000T0000Z-120507T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-NEWTON IN-JASPER IN-BENTON IN-
714 AM CDT MON MAY 7 2012

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BENTON...JASPER...
NEWTON AND IROQUOIS COUNTIES IS CANCELLED AND HAS BEEN REPLACED BY 
AN AREAL FLOOD WARNING DUE TO ONGOING FLOODING AND MINIMAL 
ADDITIONAL RAINFALL...

LAT...LON 4091 8698 4084 8699 4083 8709 4047 8710
      4049 8812 4081 8812 4081 8754 4117 8753
      4116 8739 4129 8712 4122 8697 4123 8692
      4091 8692

$$

MDB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at May 7, 12:54 AM CDT, 49 minutes earlier.

Area forecast discussion, May 7, 12:54 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1254 AM CDT MON MAY 7 2012

.DISCUSSION...
743 PM CDT

MESOSCALE UPDATE...

CLUSTER OF SEVERE THUNDERSTORMS WHICH HAD FORMED ALONG WARM FRONTAL
BOUNDARY DURING THE AFTERNOON HAVE MOVED SOUTHEAST OF THE CWA AS OF
645 PM CDT. OUTFLOW BOUNDARY FROM THIS CLUSTER OF STORMS HAS PUSHED
THE EFFECTIVE SURFACE FRONT SOUTH OF THE CWA...TO AN APPROXIMATELY
GALESBURG...PEORIA...SOUTH OF CHAMPAIGN LINE PER RADAR FINE LINE
ECHO AND METAR OBSERVATIONS. FARTHER WEST...THE FRONT THEN EXTENDS
WEST INTO FAR SOUTHEAST IOWA TO A 1008 MB AREA OF SURFACE LOW
PRESSURE. ALOFT...SIGNIFICANT ELEVATED CAPE APPEARS TO BE PRESENT
STILL ACROSS EASTERN IA/NORTHERN IL PER SPC RAP OBJECTIVE ANALYSIS
FIELDS...AND INDEED THE 00Z RAOB FROM DVN AND RECENT AMDAR ASCENT
SOUNDINGS FROM ORD INDICATE LITTLE INHIBITION AND IN EXCESS OF 2000
J/KG FOR PARCELS FORCED FROM AROUND 900 MB. SURFACE/NEAR SURFACE
INSTABILITY REMAINS ALONG/SOUTH OF SURFACE FRONT PARTICULARLY FROM
SOUTHEAST IA/NORTHEAST MO INTO WEST CENTRAL IL WITH 3000 J/KG MLCAPE
ANALYZED IN SPC/RAP.

IN THE NEAR TERM...NEXT 1-2 HOURS...THE FORECAST AREA APPEARS TO BE
SOMEWHAT BETWEEN AREAS OF LARGER SCALE FORCING FOR ASCENT. ANALYSIS
OF LATE AFTERNOON PROFILER/VWP DATA SUGGESTS ONE MID-LEVEL SHORT
WAVE TROUGH AND ASSOCIATED 35 KT MID-LEVEL SPEED MAXIMA TRANSLATING
EAST ACROSS NORTHERN INDIANA AND LOWER MICHIGAN...WHILE ANOTHER WAS
LOCATED UPSTREAM ACROSS THE LOWER MISSOURI RIVER VALLEY REGION OF
WESTERN MO/SOUTHWEST IA WHERE ADDITIONAL CLUSTERS OF CONVECTION WERE
NOTED PER SATELLITE/RADAR/LIGHTNING DATA. ISOLATED THUNDERSTORMS
WERE DEVELOPING HOWEVER ACROSS FAR SOUTHEAST IOWA...IN
AFOREMENTIONED LOW LEVEL CAPE MAXIMA WHICH ALSO COINCIDES WITH
LOWEST ANALYZED LFC HEIGHTS. WEAK BUT PERSISTENT WARM/MOIST ASCENT
ATOP THE LOW LEVEL BOUNDARY/FRONT AND FALLING SURFACE PRESSURES
ACROSS WESTERN IL SUGGEST THIS CONVECTIVE ACTIVITY MAY EXPAND IN
COVERAGE OVER THE NEXT FEW HOURS...AND WILL LIKELY SPREAD BACK INTO
THE WEST/SOUTH PORTIONS OF THE CWA DURING THE MID-LATE EVENING HOURS
AS LOWER MISSOURI VALLEY SHORT WAVE APPROACHES FROM THE SOUTHWEST.
OTHER ELEVATED STORMS ACROSS SOUTHERN WI/LAKE MICHIGAN APPEAR TO BE
ASSOCIATED WITH CONVERGENT AXIS NOTED IN 925-850 MB VWP/PROFILER
ANALYSIS WHERE STRONGER SOUTH/SOUTHEAST FLOW IS NOTED... BUT WE MAY
SEE SOME OF THIS FILL BACK TO THE SOUTHWEST AS OVERALL FORCING FOR
DEEP ASCENT BECOMES MORE FAVORABLE BACK ACROSS WESTERN ILLINOIS.

DECREASING MID-LEVEL FLOW AND RESULTING DEEP LAYER SHEAR WILL LIKELY
REDUCE THE OVERALL SEVERE THREAT ACROSS THE AREA...WITH AREAS
CLOSER TO THE SURFACE WARM FRONT AND OUTFLOW BOUNDARIES IN THE FAR
SOUTH/SOUTHWEST CWA PERHAPS ABLE TO MAINTAIN SOME MINIMAL THREAT FOR
HAIL/DAMAGING WINDS FOR STORMS ROOTED CLOSER TO THE SURFACE/BOUNDARY
LAYER. OTHERWISE THE MAIN THREATS INTO THE OVERNIGHT HOURS FOCUS ON
THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL...PARTICULARLY WHERE
PREVIOUS STORMS HAVE PRODUCED VERY HEAVY RAINFALL SOUTH OF I-80 THIS
AFTERNOON. AXIS OF VERY MOIST 925-850 MB LAYER WITH DEW POINTS 16-20
DEG C...PWATS OF 1.5-1.8...DIFFLUENT DEEP LAYER THICKNESS FIELD
ACROSS THE SOUTHEAST CWA...AND APPROACHING SHORT WAVE ALL POINT TO
CONTINUED HEAVY RAIN THREAT.

BASED ON ABOVE...AND IN COORDINATION WITH SPC AND WFO ILX...WILL GO
AHEAD AND CANCEL SEVERE THUNDERSTORM WATCH 258 AT THIS TIME BUT
WILL MAINTAIN FLASH FLOOD WATCH.

RATZER

//PREV DISCUSSION...
358 PM CDT

FORECAST CONCERNS HAVE BEEN CENTERED ON THE SHORT TERM...FROM NOW
THROUGH MONDAY WITH ONGOING CONVECTIVE AND HEAVY RAIN THREAT.

TONIGHT...A VERY CHALLENGING FORECAST AS ONGOING CONVECTION MAY
ALTER THE ATMOSPHERE ENOUGH TO HAVE A MAJOR IMPACT ON HOW
WIDESPREAD THE ACTIVITY TONIGHT MAY BE. IN GENERAL...THE TREND
WITH THE FORECAST WAS TO FOCUS THE HIGHER RAINFALL AMOUNTS FOR
TONIGHT FURTHER SOUTH IN THE FORECAST AREA...MAINLY SOUTH OF
INTERSTATE 88...WITH AN EMPHASIS SOUTH OF INTERSTATE 80.

CONVECTIVE COMPLEX EVOLVING FROM THE LACON AREA EASTWARD TOWARD
JUST SOUTH OF KANKAKEE HAS BEEN VERY SLOW MOVING...AND IS ROOTED
ALONG THE LOW-LEVEL THERMAL BOUNDARY WHERE CONVERGENCE IS
MAXIMIZED. A GRADUAL MCV OR COLD POOL EVOLUTION IS FAVORED...WHICH
SHOULD HELP TO PROGRESS THIS SOUTHEAST. CONTINUED MOISTURE
TRANSPORT INTO THE REGION THROUGH THIS EVENING WILL LIKELY OFFSET
THIS OVERALL MOTION SOME...LEADING TO POTENTIALLY VERY HEAVY
RAINFALL AMOUNTS TOWARD 4-5 INCHES IN PLACES. BULK SHEAR IS
MARGINAL...HOWEVER THE STORMS HAVE ALREADY THIS AFTERNOON SHOWN
THEMSELVES AS BEING ORGANIZED AND ROOTED IN THE SURFACE. SO A
SUSTAINED COLD POOL WILL LIKELY HELP IN POTENTIALLY PRODUCING
WIND...AS WELL AS AN ONGOING HAIL THREAT...ESPECIALLY THIS
EVENING.

TO THE NORTH OF THIS AREA...THE MOISTURE TRANSPORT IS
LESS...HOWEVER SHORT CONTINUED BROAD QG FORCING AND SHORT WAVE
RIPPLES ARE LIKELY TO TRIGGER AT LEAST SOME ELEVATED ACTIVITY.
MUCAPE VALUES ARE DIAGNOSED AT OVER 2000 J/KG PER THE RAP MODEL
BACK INTO NW AND NORTH CENTRAL IL. WHILE THE LOW-LEVEL AIR IS
SOMEWHAT WORKED OVER...THIS UPPER INSTABILITY AND CONTINUE HIGH
PWAT AIR IS ENOUGH TO HAVE HEAVY RAIN WITH A SCATTERED SEVERE
THREAT. HIGH RES MODELS VARY SIGNIFICANTLY ON HOW THIS WILL PAN
OUT. SO HOW WIDESPREAD THE CONVECTION FURTHER NORTH WILL BECOME IS
HIGHLY UNCERTAIN...ESPECIALLY DUE TO THE ONGOING CONVECTION TO THE
SOUTH. A CONTINUED HEAVY RAIN THREAT WILL EXIST WITH ANY
CONVECTION TO THE NORTH AS WELL...SO WILL CONTINUE THE FLASH FLOOD
WATCH ALL THE WAY TO THE WI BORDER.

MONDAY...SOME CONVECTION WILL LIKELY LINGER MONDAY MORNING AND
POSSIBLY EARLY AFTERNOON AS THE SYNOPTIC COLD FRONT EVOLVES EAST.
THE LOW-LEVEL JET FOCUS WILL BE MORE TO THE SOUTHEAST
HOWEVER...SO THE EMPHASIS FOR HEAVY RAIN AND THE SEVERE THREAT
SHOULD BE DIMINISHING. LINGERING CLOUD COVER WILL LIKELY IMPEDE
TEMPERATURES FROM CLIMBING MUCH THROUGH THE MORNING. A STRONGER
NORTHWEST PUSH IS LIKELY IN THE AFTERNOON...AIDING IN SCOURING OF
THE CLOUD COVER.

TUESDAY AND BEYOND...LITTLE CHANGES MADE TO THE GOING FORECAST FOR
THIS PERIOD DUE TO ONGOING SEVERE AND HEAVY RAIN THREATS. THE
POSTIIVELY TITLED UPPER TROUGH CENTERED OVER SOUTHERN MANITOBA
WILL GRADUALLY WORK EAST ACROSS THE WESTERN GREAT LAKES TUESDAY
NIGHT INTO WEDNESDAY...POSSIBLY BRINGING SOME SHOWERS.

MTF

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 06Z...

* THUNDERSTORMS THROUGH SUNRISE.
* SHOWERS THROUGH EARLY AFTERNOON.
* MVFR CIGS THROUGH EARLY AFTERNOON.
* POSSIBLE IFR CIGS TOWARD SUNRISE THROUGH MID MORNING.
* POSSIBLE WIND SHIFT TO THE EAST LATE THIS AFTERNOON. CMS

//DISCUSSION...UPDATED 06Z...

SHOWERS AND THUNDERSTORMS WIDESPREAD ACROSS NORTHERN IL AND
NORTHWEST INDIANA EARLY THIS MORNING WITH ADDITIONAL ACTIVITY
STILL DEVELOPING FURTHER TO THE WEST AND EXPECT THIS TO CONTINUE
FOR SEVERAL MORE HRS THOUGH WITH TIME THE THUNDER THREAT MAY SAG
SOUTH OF THE TERMINALS TOWARD SUNRISE. BULK OF THIS ACTIVITY IS
ELEVATED AND EVEN IN THE HEAVIEST RAINS CIGS/VIS ONLY BRIEFLY
DIPPING INTO IFR WITH PREVAILING MVFR/VFR. SHOWERS THEN EXPECTED
TO CONTINUE THIS MORNING THOUGH COVERAGE/INTENSITY SHOULD BE
DECREASING BY MID/LATE MORNING.

LOW PRESSURE WILL SLOWLY LIFT EAST/NORTHEAST REACHING NORTHERN
INDIANA BY LATE MORNING. BUT AS THE LOW PASSES JUST SOUTH OF THE
TERMINALS...THERE COULD BE A PERIOD OF IFR CIGS. CONFIDENCE OF
THIS OCCURRING IS FAIRLY LOW AND FOR NOW HAVE JUST SCATTERED
MENTION IN THE TAFS. AS THE LOW SHIFTS EAST CIGS SHOULD SLOWLY
IMPROVE...ESPECIALLY IF IFR CIGS DEVELOP.

WINDS SHOULD REMAIN NORTHERLY THROUGH THIS AFTERNOON AND THEN
POSSIBLY SHIFT TO THE NORTHEAST OR EVEN EAST SHOULD A LAKE
BREEZE DEVELOP. CONFIDENCE REMAINS LOW AND EVENTUALLY WINDS WILL
SHIFT BACK NORTHWESTERLY LATER THIS EVENING. CMS

//ORD AND MDW CONFIDENCE...UPDATED 06Z...

* HIGH CONFIDENCE SHRA/TSRA WILL CONTINUE THROUGH 09Z-10Z.
* HIGH CONFIDENCE SHRA WILL CONTINUE THROUGH MID MORNING...LOW
  CONFIDENCE REGARDING TSRA POTENTIAL.
* MEDIUM CONFIDENCE REGARDING CIGS...LOW CONFIDENCE REGARDING IFR
  POTENTIAL.
* MEDIUM CONFIDENCE REGARDING WINDS...LOW CONFIDENCE REGARDING
  LAKE BREEZE/SHIFT TO THE EAST LATE THIS AFTERNOON. CMS

//OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z...

TUESDAY...VFR...SLIGHT CHANCE OF SHOWERS.

WEDNESDAY...VFR...CHANCE OF SHOWERS.

THURSDAY...VFR.

FRIDAY...VFR.

SATURDAY...VFR...CHANCE OF SHOWERS.

LENNING

&&

.MARINE...
256 AM CDT

HIGH PRESSURE CONTINUES TO STRETCH FROM WESTERN HUDSON BAY SOUTHEAST
INTO NORTHERN NEW ENGLAND. LOW PRESSURE CENTERED OVER THE OK/TX
PANHANDLE REGION WILL DRIFT EASTWARD TODAY WITH AN INVERTED TROUGH
STRETCHING TO ITS NORTH. THIS TROUGH AXIS THEN ARCS NORTHWESTWARD TO
A DEVELOPING LOW OVER SOUTHERN SASKATCHEWAN. EASTERLY WINDS WILL
CONTINUE THIS MORNING BEFORE A WARM FRONTAL BOUNDARY SETS UP ACROSS
THE CENTRAL PART OF THE LAKE. THIS WILL ALLOW WINDS ACROSS THE NORTH
TO TURN NORTHEASTERLY AND TO A MORE SOUTHEASTERLY DIRECTION ACROSS
THE SOUTHERN PART OF THE LAKE. THE SURFACE LOW WILL WEAKEN AS IT
CROSSES THE SOUTHERN PART OF THE LAKE MONDAY MORNING. WINDS WILL
TURN NORTHERLY ACROSS THE ENTIRE LAKE AS THE LOW MOVES TO THE EAST
MONDAY AFTERNOON. THE SASKATCHEWAN LOW WILL THEN CROSS THE LAKE AS
MORE OF AN OPEN TROUGH THAN A CLOSED LOW. FAIRLY STRONG HIGH
PRESSURE WILL FOLLOW IN ITS WAKE LEADING TO A PERIOD OF ELEVATED
WINDS WEDNESDAY THANKS TO AN INCREASED PRESSURE GRADIENT. THE HIGH
WILL THEN SLOWLY MOVE EAST ACROSS THE REGION THROUGH THE END OF THE
WEEK KEEPING A NORTHERLY WIND THROUGH THURSDAY WITH A FLIP TO A
SOUTHERLY DIRECTION FRIDAY. THERE IS THEN GOOD AGREEMENT ON A FRONT
CROSSING THE REGION AGAIN SATURDAY WITH ANOTHER AREA OF HIGH
PRESSURE BUILDING IN BEHIND IT.

MDB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
     ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 AM MONDAY.

IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7
     AM MONDAY.

LM...NONE.
&&
Hazardous weather outlook, May 6, 9:01 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
901 PM CDT SUN MAY 6 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
080215-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
901 PM CDT SUN MAY 6 2012 /1001 PM EDT SUN MAY 6 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME MAY PRODUCE...
   HEAVY RAINFALL...PRODUCING LOCALIZED FLASH FLOODING
   HAIL TO THE SIZE OF GOLF BALLS
   WIND GUSTS IN EXCESS OF 60 MPH
   CLOUD TO GROUND LIGHTNING

  AREAS AFFECTED AND TIMING:

   ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING
   ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA AND CONTINUE
   THROUGH THE OVERNIGHT PERIOD.

  DISCUSSION:

  VERY MOIST ATMOSPHERE REMAINS OVER NORTHERN ILLINOIS AND
  NORTHWEST INDIANA THIS EVENING...AND WILL CONTINUE THROUGH
  THE OVERNIGHT PERIOD. THE MAIN FOCAL POINT FOR ADDITIONAL
  THUNDERSTORMS TO DEVELOP WILL BE ALONG A FRONTAL BOUNDARY
  THAT HAS PUSHED SOUTH OF U.S. HIGHWAY 24 OR ALONG AND SOUTH
  OF A FAIRBURY ILLINOIS TO KENTLAND INDIANA LINE. ISOLATED
  THUNDERSTORMS ARE EXPECTED TO DEVELOP NORTH OF THIS BOUNDARY
  THIS EVENING AND MAY STRENGTHEN TO ISOLATED SUPERCELLS.
  THE THREAT FOR HEAVY RAINFALL IS HIGH WITH THIS ACTIVITY.

  HIGHER AMOUNTS ARE LIKELY...ESPECIALLY IN SOUTHERN AREAS.
  LOCALIZED FLASH FLOODING MAY RESULT IN THOSE COMMUNITIES THAT
  SEE THESE MAXIMUM RAINFALL AMOUNTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE LIKELY DURING THE DAY ON MONDAY ACROSS A LARGE
PORTION OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-080215-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
901 PM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THESE STORMS
MAY PRODUCE WIND GUSTS ABOVE 34 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-080215-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
901 PM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...MAINLY ACROSS THE
SOUTHERN HALF OF THE LAKE. SOME OF THESE STORMS MAY PRODUCE WIND
GUSTS ABOVE 34 KNOTS...MAINLY ACROSS FAR SOUTHERN LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

BEACHLER

In the hours before

Local storm report, May 6, 11:48 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1148 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     HAIL             4 SW MORRIS             41.33N 88.48W
05/06/2012  E0.25 INCH       GRUNDY             IL   TRAINED SPOTTER

&&

RC
Local storm report, May 6, 11:50 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1150 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 PM     HAIL             MAZON                   41.24N 88.42W
05/06/2012  E0.25 INCH       GRUNDY             IL   TRAINED SPOTTER

&&
Local storm report, May 7, 12:35 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1235 AM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLASH FLOOD      3 SW MORRIS             41.34N 88.47W
05/07/2012                   GRUNDY             IL   LAW ENFORCEMENT

            WEST SOUTHMOR ROAD SOUTHWEST OF THE TOWN CENTER
            IMPASSABLE DUE TO FLOODING.

&&

RC
Local storm report, May 7, 12:55 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1255 AM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     FLASH FLOOD      CEDAR LAKE              41.37N 87.44W
05/07/2012                   LAKE               IN   LAW ENFORCEMENT

            ROADS CLOSED DUE TO FLASH FLOODING. 133RD AVENUE HAS
            ABOUT 3.5 OF WATER COVERING ROAD...WITH 2.5 TO 3 FEET OF
            WATER COVERING LAKESHORE DRIVE.

&&

RC
Local storm report, May 7, 12:59 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1259 AM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 AM     HEAVY RAIN       HEBRON                  41.32N 87.20W
05/07/2012  M2.87 INCH       PORTER             IN   TRAINED SPOTTER

            2.87 INCHES SINCE 1030 PM CDT. STILL RAINING VERY
            HEAVILY.

&&

RATZER
Local storm report, May 7, 1:38 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
138 AM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 AM     HEAVY RAIN       HEBRON                  41.32N 87.20W
05/07/2012  M4.47 INCH       PORTER             IN   TRAINED SPOTTER

            4.47 INCHES SINCE 1030 PM CDT. 1.60 INCHES IN THE LAST 40
            MINUTES.

&&

RATZER

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 9:01 PM CDTSpecial Weather StatementLOTCook59 min
May 6, 9:23 PM CDTRiver Flood WatchLOTLake13 hr
May 6, 9:40 PM CDTRiver Flood AdvisoryLOTWill24 hr
May 6, 9:40 PM CDTRiver Flood AdvisoryLOTIroquois67 hr
May 6, 9:55 PM CDTSevere Thunderstorm WarningLOTGrundy, Kankakee, Will50 min
May 6, 10:32 PM CDTSpecial Weather StatementLOTCook43 min
May 6, 10:35 PM CDTSpecial Weather StatementLOTCook40 min
May 6, 10:58 PM CDTAreal Flood AdvisoryLOTDeKalb, LaSalle, Lee6 hr
May 6, 11:09 PM CDTSpecial Weather StatementLOTGrundy36 min
May 6, 11:22 PM CDTFlash Flood WarningLOTGrundy, Kendall, LaSalle, Livingston8 hr
May 6, 11:24 PM CDTFlash Flood WarningLOTCook, Grundy, Kankakee, Kendall, Will6 hr
May 7, 12:26 AM CDTFlash Flood WarningLOTFord, Iroquois, Kankakee7 hr
May 7, 2:02 AM CDTRiver Flood AdvisoryLOTKane, Kendall8 hr
May 7, 3:56 AM CDTFlash Flood WarningLOTFord, Livingston4 hr
May 7, 5:05 AM CDTAreal Flood AdvisoryLOTDeKalb, LaSalle, Lee2 hr
May 7, 5:42 AM CDTAreal Flood WarningLOTGrundy, Kankakee, Will12 hr
May 7, 6:15 AM CDTRiver Flood WarningLOTBureau, LaSalle5 days
May 7, 6:23 AM CDTRiver Flood AdvisoryLOTGrundy16 hr
May 7, 6:23 AM CDTRiver Flood AdvisoryLOTLaSalle16 hr
May 7, 7:00 AM CDTAreal Flood WarningLOTFord, Grundy, Iroquois, Kankakee, LaSalle, Livingston22 hr
May 7, 8:18 AM CDTRiver Flood WarningLOTLaSalle9 hr
May 7, 10:06 AM CDTRiver Flood AdvisoryLOTGrundy, Will68 hr
May 7, 10:06 AM CDTRiver Flood AdvisoryLOTGrundy8 hr
May 7, 3:36 PM CDTRiver Flood AdvisoryLOTIroquois7 hr
May 7, 5:30 PM CDTRiver Flood WarningLOTGrundy28 hr
May 7, 5:31 PM CDTAreal Flood WarningLOTGrundy, Kankakee, Will12 hr
May 7, 2:10 AM CDTSpecial Weather StatementLOTBenton, Jasper65 min
May 7, 9:48 AM CDTRiver Flood WarningLOTLake, Newton36 hr

Nearby

Flash Flood Warnings in Indiana, 2012Flash Flood Warnings in Illinois, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.